The changing serum estrogen and progesterone concentrations during the menstrual cycle have several other effects. Basal body temperature fluctuates little during the follicular phase of the menstrual cycle but increases abruptly after ovulation. This increase parallels the postovulatory increase in serum progesterone concentrations and is caused by an effect of progesterone on the temperature-regulating centres in the brain . The decrease in serum estradiol and progesterone concentrations near the end of the cycle may be accompanied by changes in mood and activity and by an increase in fluid retention. The changes initiated by the decrease in secretion of estradiol and progesterone comprise the symptoms of premenstrual syndrome , although the relationship between hormonal changes and these symptoms is unclear.
Ceasing Thyroid Medication
Question: I am 25 and had a complete thyroidectomy in 1991 because of a benign goiter. I am currently on of synthroid and I take my medicine religiously every morning. I had it drilled into my head that I have to take this medication everyday for the rest of my life in order to survive. My question is what happens if I quit taking this medication? Also, how long does it take for the body to realize it? I was told by a doctor that if I quit taking my medication for 2 weeks I would be in the hospital. Is this true?